They're very different ssris. Prozac stays in the body much longer, making it easier to quit and generally has fewer side effects. Paxil is a very stong ssri that also strongly affects choline receptors, can be very hard to quit, and has a lot of side effects, but can be more effective for anxiety. I'd try the prozac first, in fact I'd try all the ssris first, before I'd do Paxil.
There are some differences in the time that they take to start working (about 28 days for prozac, about 10 days for paxil).
There are also some differences in how they are eliminated from the body (100% in the liver for prozac, 64% in the kidney and 36% in the liver for paxil).
Prozac and paxil are both ssri's. They also have a lot of similarities.
If you want to look at other information on the meds you may like to visit rxlist.com.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.